Alert archive / Kansas / Wind Advisories in 2019

Wind Advisory 12, NWS Wichita, KS

April 27, 201911 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 27, 2019, 3:21 AM CDT for 11 counties in Kansas. It took effect at Apr 27, 2019, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2019, 3:21 AM CDT (08:21 UTC)
In effect from
Apr 27, 2019, 10:00 AM CDT
Expired
Apr 27, 2019, 6:00 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Harvey County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2019-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2019-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2589 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

902 
WWUS73 KICT 270821
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
321 AM CDT Sat Apr 27 2019

...Gusty North Winds Today...


KSZ032-033-047>049-272230-
/O.NEW.KICT.WI.Y.0012.190427T1600Z-190427T2300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, and Salina
321 AM CDT Sat Apr 27 2019

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect from 11 AM this morning to 6 PM CDT
this evening.

* Winds...North 25 to 35 mph with gusts up to 45 mph.

* Timing...11 AM to 6 PM today

* Impacts...Any unsecured outdoor items such as furniture,
  trampolines may become displaced or airborne. Difficulty 
  driving high profile vehicles will be come likely, especially 
  along east and west oriented roads like Interstate 70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

Metzger
3 follow-up statements
251 
WWUS73 KICT 270825
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
325 AM CDT Sat Apr 27 2019

...Gusty North Winds Today...

KSZ032-033-047>049-272230-
/O.EXT.KICT.WI.Y.0012.190427T1500Z-190427T2300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, and Salina
325 AM CDT Sat Apr 27 2019

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS EVENING...

* Winds...Northwest 25 to 35 mph with gusts up to 45 mph.

* Timing...10 AM to 6 PM today

* Impacts...Any unsecured outdoor items such as furniture, 
  trampolines may become displaced or airborne. Difficulty 
  driving high profile vehicles will be come likely, especially 
  along east and west oriented roads like Interstate 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$
Metzger
280 
WWUS73 KICT 271610
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1110 AM CDT Sat Apr 27 2019

...Strong Northwest Winds This Afternoon...

KSZ050>053-067-068-272300-
/O.EXA.KICT.WI.Y.0012.000000T0000Z-190427T2300Z/
Rice-McPherson-Marion-Chase-Reno-Harvey-
Including the cities of Lyons, Sterling, McPherson, Hillsboro, 
Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, 
and Newton
1110 AM CDT Sat Apr 27 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect until 6 PM CDT this evening.

* Winds...Northwest 25 to 35 mph with gusts to around 45 mph.

* Timing...10 AM to 6 PM today.

* Impacts...Any unsecured outdoor items such as furniture and
  trampolines may become displaced or airborne. Difficulty driving
  will likely be difficult, especially in high profile vehicles,
  and along east-west oriented roads and highways such as I-70 and
  Highway 50. Be alert for strong cross winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph and
or gusts from 46 to 57 mph are likely. Winds this strong can make
driving difficult, especially for high profile vehicles. Use extra 
caution.

&&

$$

KSZ032-033-047>049-272300-
/O.CON.KICT.WI.Y.0012.000000T0000Z-190427T2300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, and Salina
1110 AM CDT Sat Apr 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* Winds...North 30 to 40 mph with gusts up to 50 mph.

* Timing...10 AM to 6 PM today

* Impacts...Any unsecured outdoor items such as furniture and
  trampolines will likely become displaced or airborne. Driving
  will be difficult, especially in high profile vehicles and on
  east-west oriented roads and highways such as I-70 and Highway
  50. Be alert for strong cross winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 mph to 39 mph
and/or gusts from 46 to 57 mph are likely. Winds this strong will
make driving difficult, especially for high profile vehicles. Be
extra careful.

&&

$$
992 
WWUS73 KICT 272252
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
552 PM CDT Sat Apr 27 2019

KSZ032-033-047>053-067-068-280000-
/O.EXP.KICT.WI.Y.0012.000000T0000Z-190427T2300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, and Newton
552 PM CDT Sat Apr 27 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

North winds have been on the decrease over the last few hours, and
therefore the wind advisory will be allowed to expire at 6 pm.

$$

Lawson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 27, 3:15 AM CDT, 6 minutes earlier.

Area forecast discussion, Apr 27, 3:15 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
315 AM CDT Sat Apr 27 2019

.SHORT TERM...(Today through Monday night)
Issued at 315 AM CDT Sat Apr 27 2019

Saturday will be marked by the frontal exiting the region and winds
kicking around to the north.  High pressure will build into the
region with decent CAA.  This will keep temperatures near or a
little below normal for the next couple of days.  Additionally, the
pressure gradient will be rather tight which will make Saturday a
rather windy day.  Areas along the I-70 corridor are likely to be in
the advisory criteria with wind gusts of 40-45 mph possible.

By Sunday afternoon, the winds will turn back around to the south
and moisture advection will resume.  Rain chances will rapidly
increase Sunday afternoon.  This will be the main challenge for the
short term.  While the short range models are strongly hinting that
Eastern Kansas will be the first area to see the shower and
thunderstorm activity, none of them really agree on where it will
start.  At this time, it appears much of the Eastern CWA will see
the start of the shower and thunderstorm activity.  Severe weather
does not look likely Sunday afternoon and evening.  This is due to a
rather strong cap in place.  Model soundings for Sunday afternoon
and evening show a decent inversion in place keeping surface based
convection unlikely.  Mid-levels on the other hand look a little
better. The mid-level conditions will improve as the next frontal
system encroaches on the region Sunday night and into Monday. As
Sunday night progresses, many of the models bring in anywhere from
1200-2500J of MUCAPE into the region with the southern portions of
the CWA looking to be the focal point for a period of time. Normally
this would indicated a good chance for severe weather but with some
decent CIN and inversions in place, isolated severe thunderstorms
are much more likely rather than wide spread.

Metzger

.LONG TERM...(Tuesday through Friday)
Issued at 315 AM CDT Sat Apr 27 2019

The extended range looks to remain rather unsettled.  The front
expected for Sunday night and into Monday is looking to stall of the
region Monday night.  Moisture transport is expected to remain good
from the south.  Considering the Gulf of Mexico is open making
plenty of gulf moisture available to this frontal boundary, the rain
chances looks to remain rather high through Wednesday of next week.
The placement of the stall frontal boundary will also make the
chances of locally heavy rain much more likely.  This raises the
specter of localized flooding Tuesday and into Wednesday.  Confidence
remains low for the mid week rain at this time as most of the models
are not in good agreement on intensity.  They are in good agreement
that showers and thunderstorms are likely to remain in the region
through Wednesday.  This will keep temperatures below normal through
Wednesday.  By Thursday and Friday, clearing is is expected and
temperatures are expected to recover toward normal.

Metzger

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1058 PM CDT Fri Apr 26 2019

Increasing low level south to southwest winds overnight has
resulted in low level wind shear across most of the area. An
shortwave upper trof will also move over the area, bringing a
slight chance for showers/isolated storms. Otherwise, VFR
conditions should prevail thru the forecast valid period. Strong
north to northwest winds will develop behind a cold front by late
morning on Saturday and last through the afternoon.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    73  42  65  56 /   0  10  20  60
Hutchinson      71  40  65  53 /   0  10  20  60
Newton          71  38  64  53 /   0  10  20  70
ElDorado        73  40  64  56 /   0  10  20  60
Winfield-KWLD   76  43  67  58 /  10  10  20  50
Russell         68  37  66  46 /   0  10  10  60
Great Bend      69  38  66  48 /   0  10  10  50
Salina          66  38  65  50 /   0  10  20  70
McPherson       70  38  64  51 /   0  10  20  70
Coffeyville     77  43  67  61 /  40  10  30  50
Chanute         75  40  65  59 /  40   0  30  60
Iola            74  39  64  59 /  40   0  30  60
Parsons-KPPF    76  42  66  60 /  40   0  30  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 AM this morning to 6 PM CDT this evening
for KSZ032-033-047>049.

&&

SHORT TERM...ELM
LONG TERM...ELM
AVIATION...KED
Hazardous weather outlook, Apr 26, 4:41 PM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
441 PM CDT Fri Apr 26 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-272145-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
441 PM CDT Fri Apr 26 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Showers and thunderstorms are expected to develop overnight. Severe
weather is not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered showers and thunderstorms during the early morning hours
Saturday will be likely in Southeast Kansas. Severe weather is not
expected.

Mild and breezy conditions Saturday will create very high fire
danger for portions of Central Kansas during the afternoon
Saturday.

Off and on showers and thunderstorms will be possible Sunday
through Thursday of next week. Wide spread severe weather is not
expected. The best chances for isolated severe storms are Sunday
night to Monday and Tuesday night to Wednesday. Confidence remains
low on timing, intensity and location of the severe weather. Stay
tuned for further updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

Nearby

Wind Advisories in Kansas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.